Alert archive / Nebraska / High Wind Warnings in 2008
High Wind Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this high wind warning at May 29, 2008, 9:42 PM CDT for 5 counties in Nebraska. It was in force for 78 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 29, 2008, 9:42 PM CDT (02:42 UTC)
- Expired
- May 29, 2008, 11:00 PM CDT
- In force
- 78 min
- Issued by
- NWS Omaha, NE
Counties Cass County, NE, Lancaster County, NE, Otoe County, NE, Saline County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 68 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 9:58 PM CDT | NON-TSTM WND GST 61 | Lincoln, NE | |
| May 29, 10:47 PM CDT | TSTM WND DMG | Waverly, NE | FOUR SEMI TRAILERS WERE OVERTURNED NEAR WAVERLY. |
| May 29, 10:50 PM CDT | NON-TSTM WND GST 62 | Plattsmouth, NE | AWOS MEASURED NON-TSTM WIND. |
| May 29, 11:05 PM CDT | TSTM WND DMG | 8 Sw South Bend, NE | SEMI TRUCK OVERTURNED ON INTERSTATE 80. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3876 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 6.4
- Supercell composite
- 26.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 300242 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 942 PM CDT THU MAY 29 2008 NEZ065>068-078-300400- /O.NEW.KOAX.HW.W.0002.080530T0242Z-080530T0400Z/ SEWARD-LANCASTER-CASS-OTOE-SALINE- INCLUDING THE CITIES OF...SEWARD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE 942 PM CDT THU MAY 29 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. SOUTH WINDS OF 50 TO 60 MPH WITH HIGHER GUSTS ARE LIKELY OVER THE AREA THROUGH 1100 PM. THESE STRONG WINDS WERE OCCURRING MOSTLY NORTH OF AN AREA OF SHOWERS AND THUNDERSTORMS WHICH WERE ENHANCING THE WINDS. SOME DAMAGE WAS REPORTED SOUTH OF FRIEND AND STRONG WINDS WERE ALSO RECEIVED FROM NEAR DORCHESTER. THE STRONG WINDS ARE MOST LIKELY FROM SOUTHERN SEWARD COUNTY TOWARD THE SOUTH PART OF LINCOLN...BUT COULD OCCUR OVER THE REST OF THE AREA THROUGH 1100 PM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CHERMOK
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this high wind warning went out at May 29, 2:29 PM CDT, 7 hours 13 minutes earlier.
Area forecast discussion, May 29, 2:29 PM CDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
229 PM CDT THU MAY 29 2008
.SHORT TERM...POTENTIAL FOR SEVERE CONVECTION AND HEAVY RAIN IS
THE PRIMARY CONCERN LATE THIS AFTERNOON AND TONIGHT. CONSIDERABLE
CLOUD COVER CONTINUES ACROSS THE FORECAST AREA AT 19Z WITH CLOUD
SHIELD BECOMING SCATTERED ACROSS CENTRAL NEBRASKA. LATEST VISIBLE
SATELLITE SHOWING NUMEROUS BANDS OF CU DEVELOPING IN THE CLEAR
AREAS OF WESTERN NEBRASKA AND EASTERN COLORADO WITH MAIN
INSTABILITY AXIS OVER CENTRAL NEBRASKA. CONVECTION IS EXPECTED TO
CONTINUE TO DEVELOP INTO CENTRAL NEBRASKA THEN MOVE INTO EASTERN
NEBRASKA AND WESTERN IOWA LATE THIS AFTERNOON AND THIS EVENING.
FLASH FLOOD WATCH ISSUED EARLIER WILL REMAIN IN EFFECT FOR ALL OF
THE CWA TONIGHT WITH NORTHERN PARTS OF THE AREA MOST IMPACTED SINCE
THEY RECEIVED HEAVY RAIN LAST NIGHT AND EARLY THIS MORNING.
12Z MODELS ARE A BIT FASTER IN MOVING THE SYSTEM EAST OF THE AREA
ON FRIDAY WITH POPS OUT OF THE FORECAST BY FRIDAY MORNING AND DRY
CONDITIONS REMAINING THROUGH SATURDAY NIGHT. WARM ADVECTION
PATTERN SETS UP AGAIN ON SUNDAY WITH ANOTHER CHANCE OF SHOWERS AND
STORMS FOR THE AREA.
.LONG TERM...POPS CONTINUE FOR THE EARLY PART OF NEXT WEEK AS
MODELS BRING ANOTHER STRONG WAVE ACROSS THE NORTHERN PLAINS WITH
A COUPLE OF SURFACE BOUNDARIES ALSO INDICATED OVER THE CENTRAL PLAINS.
BY MID WEEK 12Z ECMWF AND GFS BEGIN TO DIVERGE WITH ECMWF SHOWING
ANOTHER DEEP CLOSED LOW OVER THE WESTERN CONUS COMPARED TO SHORT WAVE
ENERGY WITH THE GFS. EXTENDED FORECAST TRENDED TOWARD HPC GUIDANCE.
ANOTHER INTERESTING FEATURE THAT SHOWS UP IN BOTH MODELS IS THE
DEVELOPMENT OF A STRONG TROPICAL WAVE.
&&
.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK THRU 30/18Z.
MVFR CIGS EXPECTED TO LIFT INTO VFR CIGS THROUGH 30/00Z AS
MIXING/HTG CONTINUES OVER THE REGION AS S SFC WINDS AT 15-25KTS
PERSIST. ALTHOUGH SCT SHOWERS HAVE DVLPD SW OF LNK...EXPECT MAIN
TSTM ACTIVITY TO HOLD OFF UNTIL THIS EVENING. THINKING IS THAT
TSTMS THAT DVLP OVR SWRN/CNTRL NEBRASKA WILL MOVE ESE ACROSS ERN
NEBRASKA THRU THIS EVENING...REACHING OFK VCNTY AROUND 01Z...LNK
BY 02Z AND OMA BY 03Z. SVR TSTMS WERE NOT INCLUDED IN TAFS ATTM DUE
TO THEIR MORE LIMITED COVERAGE...BUT SVR STORMS WILL MOST LIKELY BE
SCT ACROSS ERN NEBRASKA THIS EVENING AND FUTURE TAF FCSTS WILL
REFLECT THREATS TO INDIVIDUAL TAF SITES. TSTM RISK COULD LAST AS
LONG AS 09-10Z AT OMA/LNK. SFC FRONT/WIND SHIFT IS EXPECTED TO MOVE
EWD ACROSS ERN NEBR TNGT...REACHING OFK BY 30/10Z AND OMAHA BY
30/14Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR NEZ011-012-015>018-030>034-042>045-050>053-
065>068-078-088>093.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR IAZ043-055-056-069-079-080-090-091.
&&
FOBERT/CHERMOKHazardous weather outlook, May 29, 5:25 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 525 PM CDT THU MAY 29 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-301230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 525 PM CDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY THERE IS HIGH RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE OUTLOOK AREA THIS EVENING INTO TONIGHT. VERY MOIST AND UNSTABLE AIR IS OVER THE AREA. STRONG LOW LEVEL WINDS WILL CARRY AN ADDITIONAL SUPPLY OF MOISTURE NORTH. A LOW PRESSURE SYSTEM WILL TRACK ACROSS NORTHEAST NEBRASKA EARLY TONIGHT...AND INTO NORTHWEST IOWA LATE TONIGHT. A WARM FRONT WILL PRECEDE THE LOW IN WEST CENTRAL IOWA...AND A COLD FRONT WILL TRAIL SOUTHWEST FROM THE LOW. THIS COMBINATION OF ELEMENTS WILL ALLOW STRONG SUPERCELL THUNDERSTORMS TO MOVE INTO THE AREA FROM THE WEST...OR DEVELOP OVER THE AREA. THE GREATEST RISK OF TORNADOES APPEARS TO BE IN NORTHEAST NEBRASKA THIS EVENING...DUE TO A COMBINATION OF STRONG INSTABILITY AND WIND SHEAR. THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS COULD OCCUR ANYWHERE IN THE AREA THIS EVENING AND TONIGHT...WITH A SLIGHT CHANCE FOR TORNADOES. HEAVY RAIN IS ALSO POSSBILE. LATER IN THE NIGHT...THUNDERSTORMS ARE LIKELY TO EVOLVE INTO A LARGE CLUSTER. SEVERE WEATHER WILL BEGIN TO DIMINISH...BUT HEAVY RAINS ARE LIKELY TO CONTINUE. THIS COULD PRODUCE BOTH FLASH FLOODING AND RIVER FLOODING. THE ELKHORN AND PLATTE RIVERS ARE ALREADY NEARLY BANK FULL. ADDITIONAL HEAVY RAIN WOULD CAUSE FLOODING ON EITHER RIVER. THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE AREA LATE TONIGHT AS THE COLD FRONT PUSHES STORMS TO THE EAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH TUESDAY NIGHT OVER THE OUTLOOK AREA. ANY RIVER FLOODING CAUSED BY HEAVY RAINS WILL MOVE DOWN THE ELKHORN AND PLATTE RIVERS INTO THE MISSOURI RIVER FROM PLATTSMOUTH SOUTHWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING. POLLACK
In the hours before
Local storm report, May 29, 8:53 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
853 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 5 SE ALBION 41.64N 97.93W
05/29/2008 BOONE NE LAW ENFORCEMENT
NEAR BOONE. PROPANE TANK BLOWN OVER. SHED TIPPED OVER.
TREE BRANCHES BLOCKING HIGHWAY 39. TIME ESTIMATED.
&&
DEWALDLocal storm report, May 29, 9:00 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
900 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 2 S ST. EDWARD 41.54N 97.86W
05/29/2008 E0.75 INCH BOONE NE TRAINED SPOTTER
&&
DEWALDLocal storm report, May 29, 9:05 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
905 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 2 NW LITTLE SIOUX 41.83N 96.05W
05/29/2008 HARRISON IA CO-OP OBSERVER
4 TO 6 INCH LIMBS BLOWN DOWN. 8 TO 12 INCH TREES BENT
OVER. WINDS ESTIMATED 60 TO 65 MPH.
&&
DEWALDLocal storm report, May 29, 9:07 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
907 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM TSTM WND GST EARLING 41.78N 95.42W
05/29/2008 E60 MPH SHELBY IA LAW ENFORCEMENT
&&
DEWALDLocal storm report, May 29, 9:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
925 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLOOD HOWELLS 41.72N 97.00W
05/29/2008 COLFAX NE CO-OP OBSERVER
EAST FORK OF MAPLE CREEK BANKFULL AND RISING
&&
KLEMMLocal storm report, May 29, 9:26 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
926 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 5 S CRESTON 41.63N 97.36W
05/29/2008 E0.75 INCH PLATTE NE PUBLIC
0925 PM TSTM WND GST 5 S CRESTON 41.63N 97.36W
05/29/2008 E70.00 MPH PLATTE NE PUBLIC
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:06 PM CDT | Flash Flood Warning | OAX | Boone, Colfax, Madison, Platte, Stanton | 3 hr |
| May 29, 7:06 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Pierce | 39 min |
| May 29, 7:11 PM CDT | Tornado Warning | OAX | Platte | 34 min |
| May 29, 7:22 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 23 min |
| May 29, 7:36 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Colfax, Cuming, Dodge, Saunders, Washington | 24 min |
| May 29, 7:39 PM CDT | Tornado Warning | OAX | Butler, Seward | 51 min |
| May 29, 7:47 PM CDT | Flash Flood Warning | OAX | Burt, Colfax, Cuming, Dodge, Thurston, Washington | 6 hr |
| May 29, 7:57 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 33 min |
| May 29, 8:03 PM CDT | Tornado Warning | OAX | Burt, Washington | 27 min |
| May 29, 8:20 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 24 min |
| May 29, 8:22 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 23 min |
| May 29, 8:44 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 31 min |
| May 29, 8:47 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Colfax, Platte | 28 min |
| May 29, 9:17 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Dodge, Platte, Stanton | 28 min |
| May 29, 9:57 PM CDT | Flash Flood Warning | OAX | Boone, Colfax, Madison, Platte, Stanton | 5 hr |
| May 29, 10:11 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 49 min |
| May 29, 10:17 PM CDT | Tornado Warning | OAX | Jefferson | 43 min |
| May 29, 10:52 PM CDT | Tornado Warning | OAX | Gage, Jefferson, Saline | 38 min |
| May 29, 10:59 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe, Sarpy, Saunders, Seward | 46 min |
| May 29, 11:17 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson, Pawnee | 28 min |
| May 29, 11:26 PM CDT | Flash Flood Warning | OAX | Gage, Jefferson, Saline | 3 hr |
| May 29, 11:41 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Nemaha, Pawnee, Richardson | 34 min |
| May 30, 12:07 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee, Richardson | 38 min |
| May 30, 12:36 AM CDT | River Flood Warning | OAX | Dodge | 12 hr |
| May 30, 1:43 AM CDT | Flash Flood Warning | OAX | Burt, Colfax, Cuming, Dodge, Thurston, Washington | 3 hr |
| May 30, 2:05 AM CDT | Flash Flood Warning | OAX | Butler, Douglas, Sarpy, Saunders | 3 hr |
| May 30, 2:59 AM CDT | Flash Flood Warning | OAX | Colfax, Platte | 3 hr |
| May 30, 3:45 AM CDT | River Flood Warning | OAX | Dodge | 18 hr |
| May 30, 3:49 AM CDT | River Flood Warning | OAX | Jefferson | 21 hr |
| May 30, 3:51 AM CDT | River Flood Warning | OAX | Butler | 21 hr |
| May 30, 4:48 AM CDT | Areal Flood Warning | OAX | Boone | 3 hr |
| May 30, 5:44 AM CDT | River Flood Warning | OAX | Saunders | 23 hr |
| May 30, 5:50 AM CDT | River Flood Warning | OAX | Platte | 34 hr |
| May 30, 6:38 AM CDT | Areal Flood Warning | OAX | Platte | 3 hr |
| May 30, 7:05 AM CDT | Areal Flood Warning | OAX | Washington | 4 hr |
| May 30, 8:52 AM CDT | River Flood Warning | OAX | Antelope | 12 hr |
| May 30, 9:00 AM CDT | River Flood Warning | OAX | Otoe | 4 days |
| May 30, 9:00 AM CDT | River Flood Warning | OAX | Nemaha | 22 days |
| May 30, 9:00 AM CDT | River Flood Warning | OAX | Richardson | 20 days |
| May 30, 9:06 AM CDT | River Flood Warning | OAX | Pierce | 47 hr |
| May 30, 9:25 AM CDT | River Flood Warning | OAX | Dodge | 47 hr |
| May 30, 10:45 AM CDT | River Flood Warning | OAX | Cuming | 29 hr |
| May 30, 10:45 AM CDT | River Flood Warning | OAX | Douglas | 14 hr |
| May 30, 10:56 AM CDT | River Flood Warning | OAX | Dodge | 19 hr |
| May 30, 10:56 AM CDT | River Flood Warning | OAX | Sarpy | 71 hr |
| May 30, 10:56 AM CDT | River Flood Warning | OAX | Sarpy | 3 days |
| May 30, 12:59 PM CDT | River Flood Warning | OAX | Dodge | 12 hr |
| May 30, 3:47 PM CDT | Areal Flood Warning | OAX | Platte | 24 hr |
| May 30, 3:53 PM CDT | Areal Flood Warning | OAX | Colfax | 12 hr |
| May 30, 6:50 PM CDT | Areal Flood Warning | OAX | Madison | 12 hr |
Nearby
High Wind Warnings in Nebraska, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.